Alert archive / Mississippi / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 62, NWS Memphis, TN

April 29, 20165 counties in Mississippi

NWS Memphis, TN issued this severe thunderstorm warning at Apr 29, 2016, 1:20 PM CDT for 5 counties in Mississippi. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 29, 2016, 1:20 PM CDT (18:20 UTC)
Expired
Apr 29, 2016, 2:00 PM CDT
In force
40 min
Issued by
NWS Memphis, TN
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Benton County, MS, Lafayette County, MS, Marshall County, MS, Tippah County, MS, Union County, MS

The radar

The Memphis radar (KNQA), 106 km from the middle of the area, began a volume at 18:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Little Rock, AR (KBYH), launched 12:00Z, 6.3 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2016-04-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2016-04-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 271 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1579 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
271 m²/s²
0-3 km storm-relative helicity
360 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted.

726 
WUUS54 KMEG 291820
SVRMEG
MSC009-071-093-139-145-291900-
/O.NEW.KMEG.SV.W.0062.160429T1820Z-160429T1900Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
120 PM CDT FRI APR 29 2016

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN LAFAYETTE COUNTY IN NORTHWESTERN MISSISSIPPI...
  SOUTHERN MARSHALL COUNTY IN NORTHWESTERN MISSISSIPPI...
  SOUTHERN BENTON COUNTY IN NORTHEASTERN MISSISSIPPI...
  UNION COUNTY IN NORTHEASTERN MISSISSIPPI...
  SOUTHWESTERN TIPPAH COUNTY IN NORTHEASTERN MISSISSIPPI...

* UNTIL 200 PM CDT

* AT 120 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR CAMBRIDGE...
  OR 11 MILES SOUTH OF WALL DOXEY STATE PARK...MOVING EAST AT 40 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  OXFORD...NEW ALBANY...RIPLEY...BLUE MOUNTAIN...ETTA...CAMBRIDGE...
  NEW HARMONY...KEOWNVILLE...BETHLEHEM...PINEDALE...LAWS HILL...
  GRAVESTOWN...HICKORY FLAT...POTTS CAMP...MYRTLE...ABBEVILLE...BLUE
  SPRINGS...BLACKWATER...BETHEL AND WATERFORD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

&&

LAT...LON 3436 8962 3461 8965 3480 8891 3439 8884
TIME...MOT...LOC 1820Z 263DEG 34KT 3452 8940 

HAIL...1.00IN
WIND...60MPH
 
$$
3 follow-up statements
323 
WWUS54 KMEG 291832
SVSMEG

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
132 PM CDT FRI APR 29 2016

MSC009-071-093-139-145-291900-
/O.CON.KMEG.SV.W.0062.000000T0000Z-160429T1900Z/
LAFAYETTE MS-MARSHALL MS-BENTON MS-UNION MS-TIPPAH MS-
132 PM CDT FRI APR 29 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 PM CDT
FOR NORTHEASTERN LAFAYETTE...SOUTHEASTERN MARSHALL...SOUTHERN
BENTON...UNION AND SOUTHWESTERN TIPPAH COUNTIES...

AT 132 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR BETHLEHEM...OR
13 MILES WEST OF NEW ALBANY...MOVING EAST AT 40 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
OXFORD...NEW ALBANY...RIPLEY...BLUE MOUNTAIN...ETTA...BETHLEHEM...
CAMBRIDGE...PINEDALE...NEW HARMONY...KEOWNVILLE...GRAVESTOWN...
HICKORY FLAT...POTTS CAMP...MYRTLE...ABBEVILLE...BLUE SPRINGS...
BURT...CLARYSVILLE...BETHEL AND UNION HILL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

&&

LAT...LON 3437 8951 3463 8951 3480 8891 3439 8884
TIME...MOT...LOC 1832Z 263DEG 34KT 3453 8926 

HAIL...1.00IN
WIND...60MPH
 
$$
281 
WWUS54 KMEG 291850
SVSMEG

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
150 PM CDT FRI APR 29 2016

MSC009-071-093-139-145-291900-
/O.CON.KMEG.SV.W.0062.000000T0000Z-160429T1900Z/
LAFAYETTE MS-MARSHALL MS-BENTON MS-UNION MS-TIPPAH MS-
150 PM CDT FRI APR 29 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 PM CDT
FOR NORTHEASTERN LAFAYETTE...SOUTHEASTERN MARSHALL...SOUTHERN
BENTON...UNION AND SOUTHWESTERN TIPPAH COUNTIES...

AT 149 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR ETTA...OR 13
MILES WEST OF NEW ALBANY...MOVING NORTHEAST AT 25 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
NEW ALBANY...RIPLEY...BLUE MOUNTAIN...ETTA...PINEDALE...NEW
HARMONY...KEOWNVILLE...GRAVESTOWN...HICKORY FLAT...POTTS CAMP...
MYRTLE...BLUE SPRINGS...BURT...CLARYSVILLE...BETHEL...UNION HILL...
INGOMAR...WINBORN...CONCORD AND REESE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

&&

LAT...LON 3437 8935 3469 8930 3480 8891 3439 8884
TIME...MOT...LOC 1849Z 241DEG 20KT 3447 8926 

HAIL...1.00IN
WIND...60MPH
 
$$
285 
WWUS54 KMEG 291856
SVSMEG

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
156 PM CDT FRI APR 29 2016

MSC009-071-093-139-145-291906-
/O.EXP.KMEG.SV.W.0062.000000T0000Z-160429T1900Z/
LAFAYETTE MS-MARSHALL MS-BENTON MS-UNION MS-TIPPAH MS-
156 PM CDT FRI APR 29 2016

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN LAFAYETTE...
SOUTHEASTERN MARSHALL...SOUTHERN BENTON...UNION AND SOUTHWESTERN
TIPPAH COUNTIES WILL EXPIRE AT 200 PM CDT...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.

LAT...LON 3437 8935 3469 8930 3480 8891 3439 8884
TIME...MOT...LOC 1853Z 263DEG 34KT 3447 8926 

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 29, 12:54 PM CDT, 26 minutes earlier.

Area forecast discussion, Apr 29, 12:54 PM CDT, 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
1254 PM CDT FRI APR 29 2016

.DISCUSSION...

UPDATED FOR AVIATION DISCUSSION

&&

.PREV DISCUSSION... /ISSUED 1101 AM CDT FRI APR 29 2016/

UPDATE...

MCS WILL CONTINUE TO MOVE EAST ACROSS THE MIDSOUTH THROUGH THE
AFTERNOON HOURS. WILL SEE SOME GUSTY WINDS AND HAIL WITH THE
STRONGER THUNDERSTORMS. LOCALIZED FLASH FLOODING MAY ALSO OCCUR. HAVE
BUMPED UP POPS AND LOWERED TEMPERATURES AS A RESULT OF THE
CONVECTION.

REDEVELOPMENT OF SHOWERS AND THUNDERSTORMS ALONG AND JUST AHEAD
OF THE WARM FRONT WILL OCCUR ACROSS CENTRAL ARKANSAS INTO
NORTHWEST MISSISSIPPI BY THIS EVENING.

KRM

DISCUSSION... /ISSUED 402 AM CDT FRI APR 29 2016/

EARLY MORNING TEMPERATURES RANGE FROM THE MIDDLE 50S TO MIDDLE 60S
ACROSS THE MIDSOUTH. WINDS ARE LIGHT UNDER CLOUDY SKIES. THE
RADAR IS QUIET FOR NOW ACROSS THE MIDSOUTH...BUT THAT IS EXPECTED
TO CHANGE QUICKLY TODAY. HIGH RESOLUTION MODEL OUTPUT SHOWS A
LARGE AREA OF THUNDERSTORMS DEVELOPING ACROSS EAST OKLAHOMA AND
WEST ARKANSAS OVER THE NEXT FEW HOURS...SHIFTING INTO WESTERN
PORTIONS OF THE MIDSOUTH JUST AFTER SUNRISE.

A DEEP TROUGH IS POSITIONED ACROSS THE WESTERN US...WITH SOUTHWEST
FLOW FROM MEXICO...ACROSS TEXAS AND ACROSS THE SOUTHERN AND
MIDDLE MISSISSIPPI RIVER VALLEY. MULTIPLE MID LEVEL DISTURBANCES
WILL TRACK ACROSS THE MIDSOUTH OVER THE NEXT 24 HOURS OR MORE
RESULTING AN ACTIVE WEATHER PATTERN. THE STORM PREDICTION CENTER
HAS MOST OF THE MIDSOUTH IN A MARGINAL OR SLIGHT RISK FOR SEVERE
THUNDERSTORMS IN BOTH THEIR DAY 1 AND DAY 2 OUTLOOKS. HOWEVER
MODEL GUIDANCE VARIES CONSIDERABLY IN THE EVOLUTION OF THE
CONVECTION. DEW POINTS ARE STILL IN THE LOW 50S ACROSS MOST OF THE
MIDSOUTH. THIS MAKES ME SUSPECT THAT GUIDANCE INSTABILITY FOR THE
AFTERNOON MAY BE A BIT EXAGGERATED. THE GFS HAS CAPE VALUES
APPROACHING 3000 J/KG IN NORTH MISSISSIPPI BY NOON TODAY. THE 00Z
NAM KEPT THE HIGHER INSTABILITY FARTHER SOUTH...BUT THE 06Z RUN
SEEMS TO BE MORE IN LINE WITH THE GFS...EVEN BRINGING ELEVATED VALUES
SIMILAR TO THE GFS INTO SOUTHWEST TENNESSEE. THIS SEEMS UNLIKELY
WITH LIGHT WIND AND DEW POINTS IN THE LOW 50S. DYNAMIC SUPPORT FOR
SEVERE STORMS WILL IMPROVE THIS EVENING...BUT THROUGH THE DAY
TODAY...STORMS SHOULD BE MOSTLY DRIVEN BY THERMODYNAMICS.

LATER THIS EVENING...A WARM FRONT WILL SURGE NORTH. WE SHOULD SEE
MIDDLE TO UPPER 60 DEGREE DEW POINTS ACROSS SOUTHERN PORTIONS OF
THE MIDSOUTH BY SUNSET...BUT AGAIN...LOOKING AT CURRENT OBS THIS
MAY BE EXAGGERATED. A 45-50KT LLJ WILL ADD ADDITIONAL DYNAMIC
SUPPORT FOR CONVECTION OVERNIGHT. BY SUNRISE TOMORROW IS SHOULD BE
ORIENTED ALONG THE MISSISSIPPI RIVER VALLEY. EXPECT NUMEROUS
THUNDERSTORMS TONIGHT AND LIKELY THE GREATEST CHANCE OF STRONG TO
SEVERE STORMS.

BY SUNDAY...THE MIDLEVEL FLOW ACROSS THE MIDSOUTH WILL DEAMPLIFY
A BIT AS A SHORTWAVE RIDGE BUILDS OVER THE CENTRAL PLAINS. A
NEUTRALLY TILTED SHORTWAVE TROUGH WILL SHIFT ACROSS THE
MISSISSIPPI RIVER VALLEY MIDDAY SUNDAY. DOWNSTREAM OF THE
TROUGH...SHOWERS AND THUNDERSTORMS WILL REMAIN MORE LIKELY ACROSS
NORTH MISSISSIPPI AND WEST TENNESSEE...WITH DECREASING RAIN
CHANCES WEST OF THE RIVER. HOWEVER...CONFIDENCE IN THE FORECAST
THROUGH THE WEEKEND IS LOW.

THINGS LOOK MORE CLEAR CUT EARLY NEXT WEEK. A COLD FRONT IS
EXPECTED TO MOVE THROUGH THE AREA. TEMPERATURES WILL TURN
COOLER MONDAY. MORNING LOWS MAY EVEN DIP INTO THE UPPER 40S FOR
THE COOLEST PORTIONS OF THE MIDSOUTH MONDAY MORNING. MOST OF US
WILL SEE TEMPERATURES IN THE 50S. HIGHS SHOULD BE MOSTLY IN THE
UPPER 60S TO LOW 70S.

ZONAL FLOW EARLY IN THE WORK WEEK WILL TRANSITION TO STRONG
NORTHWEST FLOW BY MIDWEEK AS A STRONG RIDGE BUILDS ACROSS THE
ROCKIES. TEMPERATURES LOOK SEASONABLE FOR THE UPCOMING WORK WEEK
WITH NO SIGNIFICANT WEATHER SYSTEMS EXPECTED.

30

&&

.AVIATION...

A WARM FRONT LOCATED SOUTH OF THE REGION WILL LIFT NORTH DURING
THIS PERIOD. SEVERAL ROUNDS OF SHOWERS AND THUNDERSTORMS WILL PUSH
ACROSS THE MIDSOUTH ESPECIALLY ACROSS KJBR...MEM AND KMKL. EXPECT
OCNL IFR VSBYS AND MVFR CIGS THIS AFTERNOON WITH MVFR CIGS
BECOMING MORE WIDESPREAD THIS EVENING. SHOWERS AND THUNDERSTORMS
SHOULD TAPER OFF 30/09Z-30/12Z AS THE FRONT LIFTS NORTH AND CONDS
TO IMPROVE BACK TO VFR.

SJM

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&
Hazardous weather outlook, Apr 29, 4:22 AM CDT, 8 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
422 AM CDT FRI APR 29 2016

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-301130-
ALCORN-BENTON MS-BENTON TN-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-
COAHOMA-CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-
DUNKLIN-DYER-FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-
HENDERSON-HENRY-ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-
LEE AR-LEE MS-MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-
PANOLA-PEMISCOT-PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-
RANDOLPH-SHELBY-ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-
TISHOMINGO-TUNICA-UNION-WEAKLEY-YALOBUSHA-
422 AM CDT FRI APR 29 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS MOST OF THE
MIDSOUTH. THE GREATEST POTENTIAL FOR SEVERE STORMS IS EXPECTED
TONIGHT ACROSS EAST CENTRAL ARKANSAS AND NORTHWEST MISSISSIPPI.
DAMAGING THUNDERSTORM WIND AND HAIL LOOK TO BE THE MOST LIKELY
THREATS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A FEW STRONG TO SEVERE THUNDERSTORMS WILL REMAIN POSSIBLE THROUGH
THE WEEKEND WITH THE FOCUS SHIFTING MORE INTO NORTH MISSISSIPPI BY
SUNDAY.DAMAGING THUNDERSTORM WIND AND HAIL LOOK TO BE THE MOST LIKELY
THREATS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

In the hours before

Special weather statement, Apr 29, 10:33 AM CDT, 2 hours 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1033 AM CDT FRI APR 29 2016

ARZ027-035-036-048-049-058-291615-
PHILLIPS AR-ST. FRANCIS AR-CRITTENDEN AR-CROSS AR-LEE AR-POINSETT AR-
1033 AM CDT FRI APR 29 2016

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 1115 AM CDT FOR...

PHILLIPS COUNTY IN EASTERN ARKANSAS...
ST. FRANCIS COUNTY IN EASTERN ARKANSAS...
NORTHWESTERN CRITTENDEN COUNTY IN EASTERN ARKANSAS...
CROSS COUNTY IN EASTERN ARKANSAS...
LEE COUNTY IN EASTERN ARKANSAS...
POINSETT COUNTY IN EASTERN ARKANSAS...

AT 1033 AM CDT...A LINE OF STRONG THUNDERSTORMS PRODUCING WINDS AT
LEAST 40 MPH WAS LOCATED ALONG A LINE EXTENDING FROM NEAR BEEDEVILLE
TO NEAR CRUMROD...AND MOVING NORTHEAST AT 35 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

PEOPLE IN PHILLIPS...ST. FRANCIS...NORTHWESTERN CRITTENDEN...CROSS...
LEE AND POINSETT COUNTIES SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3500 9115 3502 9104 3571 9104 3568 9049
      3473 9057 3464 9050 3463 9052 3470 9055
      3443 9057 3431 9066 3437 9068 3437 9076
      3421 9085 3424 9094 3414 9082 3414 9083
      3412 9112 3434 9100 3473 9105 3491 9115
TIME...MOT...LOC 1533Z 243DEG 29KT 3542 9115 3420 9106
Special weather statement, Apr 29, 12:11 PM CDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1211 PM CDT FRI APR 29 2016

MSZ001-002-007-008-011>013-TNZ088-089-291800-
TUNICA MS-TATE MS-LAFAYETTE MS-PANOLA MS-QUITMAN MS-MARSHALL MS-
DESOTO MS-FAYETTE TN-SHELBY TN-
1211 PM CDT FRI APR 29 2016

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 100 PM CDT FOR...

EASTERN TUNICA COUNTY IN NORTHWESTERN MISSISSIPPI...
TATE COUNTY IN NORTHWESTERN MISSISSIPPI...
NORTHWESTERN LAFAYETTE COUNTY IN NORTHWESTERN MISSISSIPPI...
PANOLA COUNTY IN NORTHWESTERN MISSISSIPPI...
NORTHEASTERN QUITMAN COUNTY IN NORTHWESTERN MISSISSIPPI...
MARSHALL COUNTY IN NORTHWESTERN MISSISSIPPI...
DESOTO COUNTY IN NORTHWESTERN MISSISSIPPI...
SOUTHWESTERN FAYETTE COUNTY IN WEST TENNESSEE...
SOUTHEASTERN SHELBY COUNTY IN WEST TENNESSEE...

AT 1210 PM CDT...A LINE OF STRONG THUNDERSTORMS PRODUCING PEA SIZE
HAIL OR LARGER AND WINDS AT LEAST 40 MPH WAS LOCATED ALONG A LINE
EXTENDING FROM NEAR ROBINSONVILLE TO CURTIS STATION...AND MOVING EAST
AT 55 MPH.

VERY HEAVY RAIN ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THESE THUNDERSTORMS.

PEOPLE IN EASTERN TUNICA...TATE...NORTHWESTERN LAFAYETTE...PANOLA...
NORTHEASTERN QUITMAN...MARSHALL...DESOTO...SOUTHWESTERN FAYETTE AND
SOUTHEASTERN SHELBY COUNTIES SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3518 8950 3444 8936 3426 9024 3480 9036
TIME...MOT...LOC 1710Z 248DEG 49KT 3480 9028 3433 9018
Special weather statement, Apr 29, 12:41 PM CDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1241 PM CDT FRI APR 29 2016

MSZ010>012-020-291830-
TALLAHATCHIE MS-PANOLA MS-COAHOMA MS-QUITMAN MS-
1241 PM CDT FRI APR 29 2016

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 130 PM CDT FOR...

TALLAHATCHIE COUNTY IN NORTHWESTERN MISSISSIPPI...
SOUTHWESTERN PANOLA COUNTY IN NORTHWESTERN MISSISSIPPI...
SOUTHEASTERN COAHOMA COUNTY IN NORTHWESTERN MISSISSIPPI...
SOUTHERN QUITMAN COUNTY IN NORTHWESTERN MISSISSIPPI...

AT 1241 PM CDT...A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR
LARGER AND WINDS AT LEAST 40 MPH WAS LOCATED 7 MILES NORTHEAST OF
DREW...MOVING NORTHEAST AT 35 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

PEOPLE IN TALLAHATCHIE...SOUTHWESTERN PANOLA...SOUTHEASTERN COAHOMA
AND SOUTHERN QUITMAN COUNTIES SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3381 9045 3398 9045 3399 9064 3425 9020
      3390 8994 3381 9019
TIME...MOT...LOC 1741Z 237DEG 31KT 3385 9042
Local storm report, Apr 29, 1:00 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
100 PM CDT FRI APR 29 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1251 PM     FLASH FLOOD      6 NE MIDTOWN MEMPHIS    35.19N 89.91W
04/29/2016                   SHELBY             TN   TRAINED SPOTTER

            WATER CURB TO CURB AND SIX TO EIGHT INCHES DEEP AT WELLS
            STATION ROAD AND RUSSWOOD. DAYTONA ROAD AND TRUMAN AVENUE
            ALSO FLOODED.

&&

SJM
Special weather statement, Apr 29, 1:05 PM CDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
105 PM CDT FRI APR 29 2016

MSZ002-003-008-012>014-291845-
BENTON MS-TATE MS-LAFAYETTE MS-PANOLA MS-MARSHALL MS-UNION MS-
105 PM CDT FRI APR 29 2016

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 145 PM CDT FOR...

BENTON COUNTY IN NORTHEASTERN MISSISSIPPI...
SOUTHEASTERN TATE COUNTY IN NORTHWESTERN MISSISSIPPI...
LAFAYETTE COUNTY IN NORTHWESTERN MISSISSIPPI...
EAST CENTRAL PANOLA COUNTY IN NORTHWESTERN MISSISSIPPI...
MARSHALL COUNTY IN NORTHWESTERN MISSISSIPPI...
WESTERN UNION COUNTY IN NORTHEASTERN MISSISSIPPI...

AT 105 PM CDT...A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR
LARGER AND WINDS AT LEAST 40 MPH WAS LOCATED NEAR LAWS HILL...OR 12
MILES SOUTH OF HOLLY SPRINGS...MOVING EAST AT 50 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

PEOPLE IN BENTON...SOUTHEASTERN TATE...LAFAYETTE...EAST CENTRAL
PANOLA...MARSHALL AND WESTERN UNION COUNTIES SHOULD MONITOR THIS
STORM CLOSELY.

LAT...LON 3484 8968 3492 8905 3481 8905 3481 8909
      3460 8909 3460 8904 3439 8904 3438 8924
      3435 8925 3427 8973
TIME...MOT...LOC 1805Z 250DEG 44KT 3459 8948

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 29, 11:26 AM CDTRiver Flood WarningMEGQuitman50 hr
Apr 29, 12:11 PM CDTSpecial Weather StatementMEGDeSoto, Marshall, Panola, Tate49 min
Apr 29, 12:41 PM CDTSpecial Weather StatementMEGTallahatchie49 min
Apr 29, 12:47 PM CDTFlash Flood WarningMEGDeSoto3 hr
Apr 29, 1:05 PM CDTSpecial Weather StatementMEGBenton, Lafayette, Marshall40 min
Apr 29, 1:31 PM CDTSpecial Weather StatementMEGYalobusha44 min
Apr 29, 2:13 PM CDTSpecial Weather StatementMEGCalhoun, Chickasaw, Pontotoc47 min
Apr 29, 2:26 PM CDTTornado WarningMEGCalhoun, Chickasaw, Pontotoc49 min
Apr 29, 2:51 PM CDTFlash Flood WarningMEGAlcorn, Benton, Prentiss, Tippah, Union3 hr
Apr 29, 3:03 PM CDTSevere Thunderstorm WarningMEGChickasaw, Itawamba, Lee, Monroe57 min
Apr 29, 3:26 PM CDTFlash Flood WatchMEGCoahoma, DeSoto, Tunica19 hr
Apr 29, 3:31 PM CDTTornado WarningMEGMonroe44 min
Apr 29, 4:07 PM CDTSevere Thunderstorm WarningMEGMonroe23 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.